Alert archive / New Mexico / Wind Advisories in 2008
Wind Advisory 15, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at May 12, 2008, 9:59 PM MDT. It took effect at May 13, 2008, 12:00 PM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 12, 2008, 9:59 PM MDT (03:59 UTC)
- In effect from
- May 13, 2008, 12:00 PM MDT
- Expired
- May 13, 2008, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS El Paso, TX
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KEPZ 130359 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 959 PM MDT MON MAY 12 2008 ...WINDY AGAIN TUESDAY AFTERNOON AND EVENING ACROSS SOUTH CENTRAL NEW MEXICO AND FAR WEST TEXAS... .THE SAME FEATURES THAT CAUSED MONDAYS STRONG WINDS WILL REMAIN IN PLACE TUESDAY TO CAUSE ANOTHER WINDY DAY. AN APPROACHING UPPER LEVEL LOW WILL SWING TOWARD THE AREA FROM THE WEST AS A DEEP SURFACE LOW REMAINS IN THE REGION TO THE EAST. STRONG WINDS ALOFT WILL MIX DOWN BY MID DAY AS TIGHT PRESSURE GRADIENTS AT THE SURFACE ENHANCE SURFACE WINDS. SOUTHWEST WINDS WILL INCREASE TO 30 MPH WITH GUSTS TO 45 MPH. THE HIGH WINDS WILL PRODUCE AREAS OF BLOWING DUST...CAUSING VISIBILITIES TO FALL TO ABOUT A MILE IN A FEW AREAS. WINDS WILL SHIFT WEST OVERNIGHT AS A PACIFIC FRONT MOVES THROUGH THE AREA. NMZ024-025-031-032-TXZ055-056-131400- /O.NEW.KEPZ.WI.Y.0015.080513T1800Z-080514T0300Z/ TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/MIMBRES BASIN-SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...ALAMOGORDO...MESCALERO...CLOUDCROFT... TIMBERON...DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA... DELL CITY 959 PM MDT MON MAY 12 2008 ...WIND ADVISORY IN EFFECT FROM 12 PM TO 9 PM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 12 PM TO 9 PM MDT TUESDAY. SOUTHWEST WINDS WILL INCREASE TO BETWEEN 25 AND 35 MPH...WITH GUSTS TO 45 MPH BY EARLY AFTERNOON. EXPECT STRONGEST WINDS OVER RIDGES...THROUGH PASSES...AND OVER EAST SLOPES. BLOWING DUST MAY DROP VISIBILITIES TO A MILE LOCALLY AT TIMES. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH HIGHER GUSTS ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ BIRD
2 follow-up statements
000 WWUS74 KEPZ 131212 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 612 AM MDT TUE MAY 13 2008 ...WINDY AGAIN THIS AFTERNOON AND EVENING ACROSS SOUTH CENTRAL NEW MEXICO AND FAR WEST TEXAS... .AN APPROACHING UPPER LEVEL DISTURBANCE WILL COMBINE WITH DEEPENING LOW PRESSURE AT THE SURFACE TO GENERATE WINDY CONDITIONS TODAY ACROSS SOUTHERN NEW MEXICO AND WESTERN TEXAS. WEST TO SOUTHWEST WINDS WILL INCREASE TO AROUND 30 MPH WITH GUSTS TO 45 MPH THIS AFTERNOON AND EARLY THIS EVENING. BLOWING DUST AND SAND WILL OCCUR WITH VISIBILITIES UNDER A MILE IN A FEW LOCATIONS...INCLUDING PORTIONS OF INTERSTATE 10 BETWEEN LAS CRUCES AND EL PASO AND ALSO IN THE DEMING VICINITY. HAZARDOUS DRIVING CONDITIONS ARE LIKELY...ESPECIALLY FOR HIGH PROFILE VEHICLES. NMZ024-025-031-032-TXZ055-056-132200- /O.CON.KEPZ.WI.Y.0015.080513T1800Z-080514T0300Z/ TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/MIMBRES BASIN-SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...ALAMOGORDO...MESCALERO...CLOUDCROFT... TIMBERON...DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA... DELL CITY 612 AM MDT TUE MAY 13 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... AN APPROACHING UPPER LEVEL DISTURBANCE WILL COMBINE WITH DEEPENING LOW PRESSURE AT THE SURFACE TO GENERATE WINDY CONDITIONS TODAY ACROSS SOUTHERN NEW MEXICO AND WESTERN TEXAS. WEST TO SOUTHWEST WINDS WILL INCREASE TO AROUND 30 MPH WITH GUSTS TO 45 MPH THIS AFTERNOON AND EARLY THIS EVENING. BLOWING DUST AND SAND WILL OCCUR WITH VISIBILITIES UNDER A MILE IN A FEW LOCATIONS...INCLUDING PORTIONS OF INTERSTATE 10 BETWEEN LAS CRUCES AND EL PASO AND ALSO IN THE DEMING VICINITY. HAZARDOUS DRIVING CONDITIONS ARE LIKELY...ESPECIALLY FOR HIGH PROFILE VEHICLES. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH HIGHER GUSTS ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ ROGASH
000 WWUS74 KEPZ 132148 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 348 PM MDT TUE MAY 13 2008 ...WINDY REMAINDER OF TODAY AND EARLY THIS EVENING ACROSS SOUTH CENTRAL NEW MEXICO AND FAR WEST TEXAS... .AN APPROACHING UPPER LEVEL DISTURBANCE WILL COMBINE WITH DEEPENING LOW PRESSURE AT THE SURFACE TO GENERATE CONTINUED WINDY CONDITIONS THE REST OF TODAY ACROSS SOUTHERN NEW MEXICO AND WESTERN TEXAS. WEST TO SOUTHWEST WINDS AROUND 30 MPH WITH GUSTS TO 45 MPH WILL CONTINUE THE REST OF THIS AFTERNOON AND EARLY THIS EVENING. BLOWING DUST AND SAND WILL OCCUR WITH VISIBILITIES UNDER A MILE IN A FEW LOCATIONS...INCLUDING PORTIONS OF INTERSTATE 10 BETWEEN LAS CRUCES AND EL PASO AND ALSO IN THE DEMING VICINITY. HAZARDOUS DRIVING CONDITIONS ARE LIKELY...ESPECIALLY FOR HIGH PROFILE VEHICLES. NMZ024-025-031-032-TXZ055-056-140300- /O.CON.KEPZ.WI.Y.0015.000000T0000Z-080514T0300Z/ TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/MIMBRES BASIN-SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...ALAMOGORDO...MESCALERO...CLOUDCROFT... TIMBERON...DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA... DELL CITY 348 PM MDT TUE MAY 13 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... WEST TO SOUTHWEST WINDS AROUND 30 MPH WITH GUSTS TO 45 MPH WILL CONTINUE ACROSS THE AREA...THE REMAINDER OF THIS AFTERNOON THROUGH 9 PM MDT THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH HIGHER GUSTS ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ TRIPOLI
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at May 12, 2:18 PM MDT, 7 hours 41 minutes earlier.
Area forecast discussion, May 12, 2:18 PM MDT, 7 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
218 PM MDT MON MAY 12 2008
.SYNOPSIS...
AN UPPER LEVEL LOW PRESSURE SYSTEM WITH A COLD FRONT WILL MOVE
ACROSS THE SOUTHERN ROCKY MOUNTAINS BRINGING WINDY CONDITIONS AND
A FEW SHOWERS AND THUNDERSTORMS TO NEW MEXICO AND WESTERN TEXAS
TUESDAY AND WEDNESDAY. THERE WILL EVEN BE CHANCES FOR SNOW OVER
THE HIGHER MOUNTAIN OF NEW MEXICO. ANOTHER UPPER DISTURBANCE AND
A COLD FRONT WILL CAUSE A FEW SHOWERS AND THUNDERSTORMS THURSDAY
AND FRIDAY. TEMPERATURES WILL COOL TO WELL BELOW NORMAL AFTER
TUESDAY AS COLDER AIR BEHIND THE COLD FRONTS MOVES INTO THE
REGION.
&&
.DISCUSSION...
VERY COMPLEX WEATHER SCENARIO IS EVOLVING WITH MODELS SHOWING
RESPECTABLE AGREEMENT THROUGH MOST OF THE PERIOD. RATHER
STRONG/DEEP UPPER LOW FORECASTED TO MOVE ACROSS ARIZONA TUESDAY
AFTERNOON BEFORE CONTINUING SLOWLY ACROSS SOUTHERN NEW MEXICO
TUESDAY NIGHT AND WEDNESDAY MORNING. FIRST CONCERN WILL BE WINDS
ON TUESDAY. APPROACH OF SYSTEM AND DEEPENING LEE SURFACE LOW INTO
SOUTHERN HIGH PLAINS WILL BRING STRENGTHENING GRADIENTS IN THE
LOW AND MID LEVELS WITH INFLOW OF WARM DRY AIR CONTRIBUTING TO
ELEVATED 550 MB MIXING HEIGHTS. THUS MORE WINDY CONDITIONS ARE
FORECASTED FOR TUESDAY.
TUESDAY NIGHT/WEDNESDAY MORNING LOW AND ASSOCIATED COLD FRONT WILL
MOVE ACROSS THE CWA WITH STRONG DYNAMIC LIFTING VIA DIFFERENTIAL
VORTICITY ADVECTION AND 100 KT UPPER JET. WHILE MOISTURE INFLOW
WILL BE LIMITED BY LANDWARD TRAJECTORIES...COOLING ALOFT AND
STRONG LIFT WILL INDUCE ISOLATED LOWLAND CONVECTION WITH SCATTERED
ACTIVITY HIGHER TERRAIN. IN ADDITION STRONG COOLING ALOFT WILL
SUPPORT SNOW SHOWERS ABOVE 7500 FEET OVER SACS AND GILAS.
TEMPORARY DRYING WILL OCCUR WEDNESDAY AFTERNOON AND EVENING AS
SYSTEM MOVES EAST AND SUBSIDENCE/DRY AIR ADVECTION SPREADS OVER
REGION. HOWEVER BOTH GFS AND ECMWF INDICATE A STRONG 150 KT
NORTHERLY JET STREAK OVER ROCKIES WILL DIG/AMPLIFY ANOTHER
VORTICITY CENTER SLOWLY INTO THE CWA FROM THE NORTH WEDNESDAY
NIGHT...THURSDAY AND FRIDAY WITH RESULTANT UPPER LOW TRACKING
ACROSS WESTERN NEW MEXICO INTO NORTHWEST MEXICO. IN ADDITION THIS
SYSTEM WILL HAVE A RATHER STRONG CANADIAN COLD FRONT CONCURRENTLY
DROPPING SOUTHWARD ACROSS THE REGION. CWA WILL BE LOCATED IN
RIGHT FRONT QUAD OF THE UPPER JET MUCH OF THIS PERIOD WITH JET
DYNAMICS AND MORE VORTICITY ADVECTION PROVIDING STRONG DYNAMIC
LIFT...COOLING ALOFT AND WEAK INSTABILITY. IN ADDITION EASTERLY
FLOW BEHIND COLD FRONT WILL TRANSPORT COLDER BUT ALSO MORE MOIST
AIR MASS WITH DEWPOINTS INCREASING ABOVE 30 F MOST AREAS. THESE
FACTORS WILL AGAIN BRING ISOLATED LOWLAND SHOWERS WITH SCATTED
ACTIVITY OVER SACS AND GILAS.
SOME UNCERTAINTIES EXIST FOR WEEKEND AS ECMWF KEEPS CUT OFF LOW
OVER NORTHWESTERN MEXICO WITH MOISTURE INFLOW INTO SOUTHERN NEW
MEXICO AND WESTERN TEXAS. IN CONTRAST THE GFS PLACES CWA IN
SUBSIDING NORTHWEST FLOW ALOFT. FOR NOW WILL CONTINUE WITH WARMER
DRY GFS SOLUTION.
&&
AVIATION...VALID 13/00Z - 14/00Z...
VERY ISOLATED AREAS OF IFR VISIBILITIES FROM BLOWING DUST DURING
THE AFTERNOON HOURS OTHERWISE VFR CONDS EXPECTED THRU THE PD. SFC
AND UPR WINDS TO INCREASE AFT 18Z TO 23025G35KT 5SM BLDU AT SFC
AND 23035KT AT 700MB. THESE WINDS WILL GENERATE MDT TO GREATER
MECHANICAL TURBC OVR NR MTNS ESPLY EAST FACING SLOPES.
&&
.FIRE WEATHER...
A STRONG AND COLD UPPER LEVEL TROUGH OF LOW PRESSURE OVER THE
PACIFIC NORTHWEST WILL DROP INTO THE GREAT BASIN MONDAY INDUCING
SURFACE PRESSURE FALLS OVER EASTERN COLO AND EASTERN NMEX. THE
RESULTING GRADIENT WILL ALLOW FOR STRONG GUSTY WINDS TO MIX DOWN AND
CONTINUE THE DOWN SLOPE DRYING FOR MONDAY AFTERNOON...THUS RED FLAG
VERY LIKELY. ALSO TUESDAY WILL BE WATCHED FOR RED FLAG POTENTIAL AS
WINDS CONTINUE AHEAD OF THE TROUGH. AS THE TROUGH MOVES SOUTH AND
EASTWARD LATER TUESDAY NIGHT INTO WEDNESDAY...A SHOWER THUNDERSTORM
THREAT WILL LIKEWISE MOVE SOUTHEASTWARD ACROSS ALL THE FIRE WEATHER
ZONES.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 64 86 55 75 54 / 0 0 10 20 0
SIERRA BLANCA TX 61 84 51 66 52 / 0 0 10 20 0
LAS CRUCES 62 83 53 73 52 / 0 0 10 20 0
ALAMOGORDO 57 81 54 68 52 / 0 0 20 30 0
CLOUDCROFT 40 59 33 50 32 / 0 0 30 40 10
TRUTH OR CONSEQUENCES 59 81 51 72 50 / 0 10 20 20 0
SILVER CITY 47 71 42 65 41 / 0 20 30 10 0
DEMING 59 84 52 73 50 / 0 10 10 10 0
LORDSBURG 58 83 51 75 49 / 0 10 20 10 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR NMZ110>113.
FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING
FOR NMZ111>113.
WIND ADVISORY UNTIL 9 PM MDT THIS EVENING FOR NMZ022>025-030>032.
TX...RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR TXZ055-056.
FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING
FOR TXZ055-056.
WIND ADVISORY UNTIL 9 PM MDT THIS EVENING FOR TXZ055-056.
&&
05 ROGASH/NOVLANHazardous weather outlook, May 12, 6:28 AM MDT, 15 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 628 AM MDT MON MAY 12 2008 NMZ022>025-030>032-TXZ055-056-131315- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 628 AM MDT MON MAY 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WINDS WILL INCREASE THIS AFTERNOON TO 25 TO 35 MPH WITH SOME AREAS OF BLOWING DUST. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. STRONG WINDS AND A FEW AREAS OF BLOWING DUST ARE LIKELY AGAIN ON TUESDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY FOR MUCH OF THE AREA...AND AGAIN ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 7:15 PM MDT | Red Flag Warning | EPZ | Doña Ana, Grant, Hidalgo, Lincoln, Luna, Otero and 1 more | 25 hr |
Nearby
Wind Advisories in New Mexico, 2008Wind Advisories in Texas, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.